Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 17, 2016, 3:21 PM EDT for Liberty County, Georgia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2016, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 17, 2016, 4:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, SC
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076
WWUS82 KCHS 171921
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SUN JUL 17 2016
GAZ116-117-138>140-172015-
INLAND MCINTOSH GA-COASTAL BRYAN GA-INLAND LIBERTY GA-
INLAND BRYAN GA-COASTAL LIBERTY GA-
321 PM EDT SUN JUL 17 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH
AND BRYAN COUNTIES UNTIL 415 PM EDT...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MCINTOSH TO
JONES...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
JONES...MCINTOSH...RICEBORO...FLEMINGTON...SUNBURY...RETREAT...HALFMO
ON LANDING AND BELFAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3159 8151 3166 8152 3170 8149 3171 8153
3187 8155 3184 8126 3182 8123 3175 8125
3172 8117 3167 8114 3164 8125 3165 8128
3163 8131
TIME...MOT...LOC 1920Z 237DEG 15KT 3187 8148 3165 8148
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:01 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 17, 2:01 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Charleston SC 201 PM EDT SUN JUL 17 2016 .SYNOPSIS... Through early next week, Atlantic high pressure will extend west over the region, and a trough of low pressure will linger inland. A cold front will advance into the Southeast around mid week. This front should then stall and dissipate over or near the region as high pressure builds from the north and shifts over the area late week into next weekend. && .NEAR TERM /THROUGH TONIGHT/... Early this afternoon: As expected, convection has initiated along the coast and focused up along the Charleston County region specifically. The thinking is that now the convection in the tri- county will gradually diminish through the afternoon and the focus will turn to southeast Georgia where the best heating has taken place. The severe threat is on the low side, but with plentiful mesoscale boundaries floating around we could still see a couple strong to marginally severe storms. DCAPE values are less than 800 J/kg, so it will likely take a wet microburst to cause damage. In fact, the microburst composite from the SPC mesoanalysis page has a bullseye across southeast Georgia, so that will bear watching. Heavy rain is expected in some areas, with hourly rainfall rates of 1-2 inches possible. Tonight: Some lingering showers and thunderstorms are possible, though with the building ridge from the west, the best chance will be over the marine area. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... Atlantic surface high pressure to our east and an inland trough of low pressure just to our west will persist through Wednesday. Aloft, the region will remain under or close to a weak trough on the eastern edge of the upper level ridge. The persistent nature of these systems will result in only subtle day to day changes in sensible weather, often driven by leftover convective boundaries, the sea breeze during the day, the land breeze at night and the interaction of convection with these boundaries. There will be widely scattered to scattered mainly afternoon and evening showers and thunderstorms. Due to high precipitable water values and likely slow motion of thunderstorms, any training thunderstorms would be capable of producing torrential rainfall and a risk for minor flooding of low lying and poor drainage areas. In addition, afternoon and evening CAPE values from 2500 to 3500 J/KG could support brief/isolated strong to marginally severe pulse thunderstorms possibly producing damaging wet microbursts; however, organized/significant severe weather appears unlikely. As was the case Saturday evening, some of the thunderstorms could produce excessive to nearly continuous lightning. Those outside need to be prepared to seek shelter should thunderstorms threaten. High temperatures will depend on cloud cover and location, timing and coverage of thunderstorms, but overall expect highs from the lower to mid 90s inland to the mid to upper 80s at the beaches. It will be mild and muggy at night with lows in the mid to upper 70s inland to the lower 80s at the beaches. Heat index values will likely reach 103 to 107 degrees each afternoon but at the present time it looks like values will remain below the advisory threshold level of 110 degrees. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A weakening cold front is expected to push into the Southeast during the beginning of this period as an upper level trough over New England helps to erode the upper level ridge over the area a bit. Then surface high pressure is expected to shift south into the region by late in the week and into next weekend. Typical widely scattered to scattered showers and thunderstorms are expected mainly each afternoon and evening. Highs will range from the mid to upper 80s at and near the beaches to the lower to mid 90s inland. Expect lows mainly mid to upper 70s with near 80 at the beaches. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Thunderstorms are currently impacting both terminals, though the worst seems to have passed at KCHS. Will carry a lingering TSRA there for another hour. At KSAV, there are storms in the vicinity and this region is where the next round of storms should occur. Have introduced a TEMPO for IFR visibility in TSRA through 20z. Thereafter, thunderstorms are expected to push inland and then the focus turns to the potential for fog late tonight. Have introduced ground fog late with just MVFR visibilities. There is some potential for fog to be more widespread than that, but confidence is low. Extended Aviation Outlook: Mainly VFR outside showers/thunderstorms. && .MARINE... Outside of showers and thunderstorms, expect southerly to southwesterly winds to prevail through Wednesday. The winds will be enhanced by the daily sea breeze and surging to some extent each night, but still expect speeds to be 15 knots or less. Looks like seas should mainly be in the 2 to 3 foot range. In typical fashion for this time of year, thunderstorms will occasionally produce locally hazardous conditions. A cold front looks to push into the waters Wednesday night or Thursday, possibly altering winds/seas over the waters. At the present time, it appears the conditions will remain below small craft advisory thresholds into the weekend. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...BSH/JRL SHORT TERM...MTE LONG TERM...MTE AVIATION...BSH/MTE MARINE...JRL/MTE
Hazardous weather outlook, Jul 17, 3:49 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 349 AM EDT SUN JUL 17 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-181145- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 349 AM EDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 17, 2:01 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT SUN JUL 17 2016
GAZ118-119-171830-
INLAND CHATHAM GA-COASTAL CHATHAM GA-
201 PM EDT SUN JUL 17 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY UNTIL
230 PM EDT...
AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SAVANNAH HISTORIC DISTRICT...OR OVER
SAVANNAH...MOVING SOUTHWEST AT 5 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SAVANNAH...POOLER...I-16/I-95 INTERCHANGE...GARDEN CITY...PORT
WENTWORTH... THUNDERBOLT...HUTCHINSON ISLAND AND WINDSOR FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3194 8118 3207 8131 3215 8113 3214 8112
3212 8112 3210 8109 3203 8102
TIME...MOT...LOC 1801Z 053DEG 6KT 3207 8111Local storm report, Jul 17, 2:47 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND DMG 1 WNW SAVANNAH 32.06N 81.09W
07/17/2016 CHATHAM GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED A TREE DOWN ON E 37TH
ST...POSSIBLY ON POWERLINES. TIME ESTIMATED BASED ON
RADAR.
&&
EVENT NUMBER CHS1600616
JMCLocal storm report, Jul 17, 2:51 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 1 S THUNDERBOLT 32.03N 81.05W
07/17/2016 CHATHAM GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREE DOWN ON A HOUSE NEAR
THE INTERSECTION OF ROBERTSON AVE AT FALLIGANT AVE. TIME
ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1600617
JMCLocal storm report, Jul 17, 2:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
254 PM EDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND DMG 1 E SAVANNAH 32.05N 81.06W
07/17/2016 CHATHAM GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED A TREE DOWN ON E 37TH ST NEAR
THE INTERSECTION WITH SKIDAWAY RD...POSSIBLY ON
POWERLINES. TIME ESTIMATED BASED ON RADAR.
&&
CORRECTED LOCATION...REMARKS
EVENT NUMBER CHS1600616
JMCLocal storm report, Jul 17, 3:06 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD 1 WNW SAVANNAH 32.05N 81.11W
07/17/2016 CHATHAM GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED SEVERAL LOCATIONS ALONG
VICTORY DRIVE ARE CLOSED DUE TO FLOODING...WITH SOME
VEHICLES FLOODED.
&&
EVENT NUMBER CHS1600618
JMCSpecial weather statement, Jul 17, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SUN JUL 17 2016
GAZ116-117-138>140-172015-
INLAND MCINTOSH GA-COASTAL BRYAN GA-INLAND LIBERTY GA-
INLAND BRYAN GA-COASTAL LIBERTY GA-
321 PM EDT SUN JUL 17 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH
AND BRYAN COUNTIES UNTIL 415 PM EDT...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MCINTOSH TO
JONES...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
JONES...MCINTOSH...RICEBORO...FLEMINGTON...SUNBURY...RETREAT...HALFMO
ON LANDING AND BELFAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3159 8151 3166 8152 3170 8149 3171 8153
3187 8155 3184 8126 3182 8123 3175 8125
3172 8117 3167 8114 3164 8125 3165 8128
3163 8131
TIME...MOT...LOC 1920Z 237DEG 15KT 3187 8148 3165 8148The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:06 PM EDT | Special Weather Statement | CHS | Hampton | 39 min |
| Jul 17, 12:17 PM EDT | Special Weather Statement | CHS | Beaufort | 28 min |
| Jul 17, 12:27 PM EDT | Areal Flood Advisory | CHS | Charleston | 63 min |
| Jul 17, 1:22 PM EDT | Special Weather Statement | CHS | Berkeley | 23 min |
| Jul 17, 1:38 PM EDT | Special Weather Statement | CHS | Jasper | 37 min |
| Jul 17, 1:46 PM EDT | Special Weather Statement | CHS | Beaufort | 29 min |
| Jul 17, 2:13 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 32 min |
| Jul 16, 8:56 PM EDT | Special Weather Statement | CHS | Bulloch, Screven | 34 min |
| Jul 16, 9:12 PM EDT | Special Weather Statement | CHS | Effingham | 33 min |
| Jul 17, 2:01 PM EDT | Special Weather Statement | CHS | Chatham | 29 min |
| Jul 17, 2:35 PM EDT | Areal Flood Advisory | CHS | Chatham | 55 min |
| Jul 17, 3:04 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham | 41 min |
| Jul 17, 3:07 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 53 min |
| Jul 17, 3:32 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 26 min |
| Jul 17, 3:56 PM EDT | Special Weather Statement | CHS | McIntosh | 34 min |
| Jul 17, 4:06 PM EDT | Severe Thunderstorm Warning | CHS | Long, McIntosh | 39 min |
| Jul 17, 5:05 PM EDT | Special Weather Statement | CHS | Candler | 25 min |
| Jul 17, 5:21 PM EDT | Areal Flood Advisory | CHS | Candler | 54 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.